Alert archive / Alabama / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 14, NWS Birmingham, AL

March 3, 2016Pike County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Mar 3, 2016, 5:25 PM CST for Pike County, Alabama. It was in force for 35 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 3, 2016, 5:25 PM CST (23:25 UTC)
Expired
Mar 3, 2016, 6:00 PM CST
In force
35 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Pike County, AL

What was reported inside it

TimeReportWhereRemark
Mar 3, 5:30 PM CSTTSTM WND DMG1 Sw Henderson, ALNUMEROUS TREES DOWN IN HENDERSON AND ALONG HWY 2276 AND 2278. BARN DAMAGE BY TREES DOWN ON HWY 2287.
Mar 3, 5:30 PM CSTTSTM WND DMG2 Se Henderson, ALBARN ROOF TORN OFF AND MOBILE HOME DAMAGED ON HWY 2287
Mar 3, 5:30 PM CSTTSTM WND DMG2 Sw Henderson, ALNUMEROUS TREES DOWN AND POWER LINES DOWN ON HWY 2277
Mar 3, 5:30 PM CSTHAIL 0.252 Se Goshen, ALGOLF BALL SIZE HAIL IN REPORTED IN THE TOWN OF GOSHEN INSIDE PIKE, COUNTY
Mar 3, 5:30 PM CSTHAIL 1.752 Se Goshen, ALGOLF BALL SIZE HAIL IN REPORTED IN THE TOWN OF GOSHEN INSIDE PIKE, COUNTY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2016-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2016-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 338 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2234 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
338 m²/s²
0-3 km storm-relative helicity
378 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

782 
WUUS54 KBMX 032325
SVRBMX
ALC109-040015-
/O.NEW.KBMX.SV.W.0014.160303T2325Z-160304T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
525 PM CST THU MAR 3 2016

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PIKE COUNTY IN SOUTHEASTERN ALABAMA...

* UNTIL 615 PM CST

* AT 525 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR LUVERNE...
  MOVING EAST AT 70 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  TROY...BRUNDIDGE...GOSHEN...BANKS...ANSLEY...TROY MUNICIPAL
  AIRPORT...TROY UNIVERSITY...ANTIOCH...BRUNDIDGE MUNICIPAL
  AIRPORT...MOSSY GROVE...JOSIE...TENNILLE...HENDERSON...TARENTUM...
  MONTICELLO AND HAMILTON CROSSROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3162 8618 3166 8615 3179 8615 3180 8620
      3183 8618 3191 8617 3190 8579 3188 8579
      3188 8566 3186 8568 3177 8567 3174 8570
      3169 8572 3165 8572 3162 8574
TIME...MOT...LOC 2325Z 270DEG 62KT 3173 8620 

HAIL...1.00IN
WIND...60MPH
 
$$

32/DAVIS
3 follow-up statements
545 
WWUS54 KBMX 032342
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
542 PM CST THU MAR 3 2016

ALC109-040015-
/O.CON.KBMX.SV.W.0014.000000T0000Z-160304T0015Z/
PIKE AL-
542 PM CST THU MAR 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CST
FOR SOUTHEASTERN PIKE COUNTY...

AT 541 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER BRUNDIDGE...
MOVING EAST AT 70 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
TROY...BRUNDIDGE...BANKS...TROY UNIVERSITY...ANTIOCH...BRUNDIDGE
MUNICIPAL AIRPORT...MOSSY GROVE...TENNILLE...TARENTUM...MONTICELLO
AND HAMILTON CROSSROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3162 8602 3169 8602 3185 8599 3185 8568
      3177 8567 3174 8570 3169 8572 3165 8572
      3162 8574
TIME...MOT...LOC 2341Z 270DEG 62KT 3173 8586 

HAIL...1.00IN
WIND...60MPH
 
$$

32/DAVIS
741 
WWUS54 KBMX 032352
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
552 PM CST THU MAR 3 2016

ALC109-040015-
/O.CON.KBMX.SV.W.0014.000000T0000Z-160304T0015Z/
PIKE AL-
552 PM CST THU MAR 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CST
FOR SOUTHEASTERN PIKE COUNTY...

AT 552 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER CLIO...MOVING
EAST AT 70 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BRUNDIDGE...BANKS...BRUNDIDGE MUNICIPAL AIRPORT...TENNILLE...
TARENTUM...MONTICELLO AND HAMILTON CROSSROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3162 8590 3166 8589 3184 8582 3185 8568
      3177 8567 3174 8570 3169 8572 3165 8572
      3162 8574
TIME...MOT...LOC 2352Z 270DEG 62KT 3173 8564 

HAIL...1.00IN
WIND...60MPH
 
$$

32/DAVIS
617 
WWUS54 KBMX 040000
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
600 PM CST THU MAR 3 2016

ALC109-040010-
/O.CAN.KBMX.SV.W.0014.000000T0000Z-160304T0015Z/
PIKE AL-
600 PM CST THU MAR 3 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PIKE COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
BIRMINGHAM.

LAT...LON 3162 8590 3166 8589 3184 8582 3185 8568
      3177 8567 3174 8570 3169 8572 3165 8572
      3162 8574
TIME...MOT...LOC 2358Z 270DEG 62KT 3173 8548 

$$

32/DAVIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 4:16 PM CST, 1 hour 9 minutes earlier.

Area forecast discussion, Mar 3, 4:16 PM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
416 PM CST THU MAR 3 2016

.DISCUSSION...

TODAY HAS CERTAINLY BEEN INTERESTING WEATHER-WISE ACROSS CENTRAL
ALABAMA. RAIN SPREAD INTO THE AREA THIS MORNING...SLIGHTLY AHEAD
OF SCHEDULE...WITH THE AIRMASS INITIALLY BECOMING SATURATED ABOVE
5KFT WITH MOST IF NOT ALL OF THAT SATURATED LAYER BELOW 0C. AS
PRECIP FELL THROUGH THE DRIER SURFACE LAYER...COOLING PROCESSES
ALLOWED IT TO STAY FROZEN...DESPITE SURFACE TEMPERATURES 2-8F
DEGREES ABOVE FREEZING. AT THE ONSET OF PRECIPITATION...SLEET AND
LIGHT SNOW WERE REPORTED ACROSS MANY LOCATIONS IN NORTH CENTRAL
ALABAMA...BEFORE THE PRECIP QUICKLY TRANSITIONED TO A RAIN/SLEET
MIX. WATCHING RADAR TRENDS THIS MORNING...GREATER PRECIPITATION
RATES WITHIN HEAVIER SHOWERS ALLOWED TEMPERATURES TO REMAIN COOL
IN THE SURFACE LAYER...RESULTING IN LOCALIZED AREAS OF A
RAIN/SLEET MIX BACK WITHIN THE RAIN SHIELD...PARTICULARLY IN
NORTHEAST CENTRAL ALABAMA.

THE PRECIPITATION THIS MORNING WAS ASSOCIATED WITH A MIDLEVEL
SHORTWAVE CROSSING THE TENNESSEE RIVER VALLEY AND BROAD LOW
PRESSURE...WHICH HAS NOW SETTLED ACROSS SOUTHERN MISSISSIPPI. A
DISTINCT WARM FRONT STRETCHES FROM THE LOW ACROSS SOUTH CENTRAL
ALABAMA. WITH COLD ADVECTION AND PRECIP COOLED AIR TO THE NORTH
AND WARM SOUTHERLY FLOW TO THE SOUTH...QUITE THE TEMPERATURE
GRADIENT EXISTS ACROSS THE AREA THIS AFTERNOON. AS OF 2PM...IT WAS
70 AT EUF AND 44 AT AUO...A DISTANCE OF 50 MILES. AS THE COOL AIR
SINKED SOUTHWARD...ELEVATED INSTABILITY ALLOWED FOR A FEW STORMS
TO DEVELOP AND PRODUCE SMALL HAIL. EARLIER TODAY...A SLEET/RAIN
MIX WAS REPORTED IN NORTHERN RANDOLPH COUNTY WHILE A STORM IN THE
SOUTHERN PART OF THE COUNTY WAS PRODUCING SMALL HAIL....TWO
DIFFERENT PROCESSES PRODUCING FORMS OF FROZEN PRECIP.

THROUGH THE REST OF THE AFTN AND EVENING...THE RAIN SHIELD WILL
CONTINUE TO MOVE EASTWARD AHEAD OF THE SURFACE LOW SLOWLY CROSSING
SOUTHERN PORTIONS OF THE AREA. WE WILL CONTINUE TO WATCH THE
SOUTHERN EXTENT OF THE RAIN SHIELD FOR ISOLATED STORMS THAT COULD
PRODUCE SMALL HAIL AND/OR A STRONG WIND GUST. TO THE NORTH...RAIN
WILL END AND TEMPERATURES COULD REBOUND A COUPLE DEGREES BEFORE
SUNSET. HAVE LEFT LOW POPS ACROSS THE WEST BEYOND SUNSET AS THE
SHORTWAVE AXIS MOVES THROUGH THE AREA PROVIDING LIFT FOR A FEW
SHOWERS. EXPECT THE AREA TO BE RAIN-FREE BY MIDNIGHT...WITH LOW
CLOUDS LINGERING OVERNIGHT.

THE REST OF THE WEEK AND WEEKEND WILL BE DRY AS HEIGHTS INCREASE
ACROSS THE AREA AND HIGH PRESSURE PUSHES ACROSS MUCH OF THE
EASTERN CONUS. A STORM SYSTEM WILL CROSS THE MIDWEST SATURDAY AND
DROP A WEAK AND DRY BOUNDARY INTO THE TENNESSEE VALLEY. EXPECT AN
INCREASE IN CLOUDS ACROSS THE NORTH BUT THE AREA SHOULD REMAIN
DRY.

RIDGING AMPLIFIES THE BEGINNING OF NEXT WEEK ACROSS THE EASTERN
CONUS. MODELS CONTINUE TO TREND STRONGER WITH THIS RIDGE...DELAYING
THE ARRIVAL OF THE NEXT STORM SYSTEM. A COUPLE SHORTWAVES ROTATING
THROUGH THE AMPLIFYING TROUGH WELL TO OUR WEST WILL TRACK TO OUR
NORTHWEST...PULLING MOISTURE BACK NORTHWARD FROM THE GULF. BEST
MOISTURE TRANSPORT REMAINS TO OUR WEST...WHERE BOTH LOWER AND
UPPER LEVEL JETS STRENGTHEN. THE ENTIRE WAVE PATTERN SLOWLY SHIFTS
EASTWARD...BECOMING MORE AMPLIFIED DUE TO THE STRENGTHENING RIDGE.
RAIN WILL INCH TOWARD WEST CENTRAL ALABAMA BY MID WEEK. HAVE
DECREASED POPS AGAIN FOR MOST PERIODS FROM MIDWEEK FORWARD...AND
IT COULD BE THE END OF THE WEEK BEFORE MOST OF THE AREA SEES
WIDESPREAD RAINFALL.

14

&&

.AVIATION...
18Z TAF DISCUSSION.

MESSY AVIATION FORECAST FOR THIS AFTERNOON ACROSS MUCH OF CENTRAL
ALABAMA AS RAIN AND STORMS HAVE OVERTAKEN ALL OF THE NORTHERN
TERMINALS. EMBEDDED TSRA WILL BE POSSIBLE THROUGHOUT THE REST OF
THE AFTERNOON WITH REDUCED VISIBILITY IN HEAVIER DOWNPOURS. CIGS
SHOULD BEGIN TO LOWER WITH TIME THROUGH THE AFTERNOON AND EVENING
AND BECOME AT LEAST MVFR THROUGH 00Z TONIGHT. RAIN AND EMBEDDED
STORMS WILL CONTINUE PUSHING SOUTHWARD THROUGH THE EVENING AND
COULD IMPACT KMGM AND KTOI INTO THE LATE EVENING AND OVERNIGHT
HOURS.

56/GDG

&&

.FIRE WEATHER...

RAIN WILL PUSH SOUTH AND EAST OF THE AREA TONIGHT. LOW CLOUD DECK
WILL LINGER ACROSS THE AREA OVERNIGHT WITH CLOUDS DIMINISHING
FRIDAY MORNING. BEYOND TONIGHT...DRY WEATHER IS EXPECTED THROUGH
THE BEGINNING OF NEXT WEEK. NO CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED THROUGH THE FORECAST.

14

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     36  57  33  63  37 /  40   0   0   0   0
ANNISTON    38  58  34  63  38 /  50   0   0   0   0
BIRMINGHAM  39  58  36  65  40 /  30   0   0   0   0
TUSCALOOSA  39  59  37  67  41 /  20   0   0   0   0
CALERA      39  58  37  65  41 /  30   0   0   0   0
AUBURN      42  60  38  65  42 /  80   0   0   0   0
MONTGOMERY  42  62  38  68  42 /  60   0   0   0   0
TROY        43  62  39  68  43 /  90   0   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Mar 3, 6:02 AM CST, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
602 AM CST THU MAR 3 2016

ALZ011>015-017>050-041515-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
602 AM CST THU MAR 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...OUTLOOK THROUGH TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Local storm report, Mar 3, 12:10 PM CST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1210 PM CST THU MAR 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     HAIL             HACKNEYVILLE            33.06N 85.93W
03/03/2016  E0.88 INCH       TALLAPOOSA         AL   EMERGENCY MNGR

            NICKEL-SIZED HAIL REPORTED IN HACKNEYVILLE.

&&

GSATTERW
Special weather statement, Mar 3, 12:28 PM CST, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1228 PM CST THU MAR 3 2016

ALZ029-038-031900-
CHAMBERS AL-RANDOLPH AL-
1228 PM CST THU MAR 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RANDOLPH AND
NORTHEASTERN CHAMBERS COUNTIES UNTIL 100 PM CST...

AT 1228 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER WELCH...OR OVER STROUD...MOVING EAST AT 60 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROANOKE...STROUD...POST OAK FORKS...WELCH...FREDONIA...VEASEY CREEK
PARK...STANDING ROCK...ROANOKE MUNICIPAL AIRPORT...ROCK MILLS...
STROUD CREEK AND ROCKY POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3297 8543 3315 8545 3318 8525 3298 8521
TIME...MOT...LOC 1828Z 264DEG 50KT 3308 8534

56
Special weather statement, Mar 3, 12:31 PM CST, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1231 PM CST THU MAR 3 2016

ALZ037-031900-
TALLAPOOSA AL-
1231 PM CST THU MAR 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TALLAPOOSA COUNTY UNTIL
100 PM CST...

AT 1231 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER WIND CREEK STATE PARK...OR NEAR ALEXANDER CITY...MOVING EAST AT
75 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALEXANDER CITY...DADEVILLE...CAMP HILL...JACKSONS' GAP...EASTERN LAKE
MARTIN...WIND CREEK STATE PARK...NORTHERN LAKE MARTIN...WESTERN LAKE
MARTIN...HORSESHOE BEND NATIONAL MILITARY PARK...HORSESHOE BEND...
EAGLE CREEK AND DARE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3278 8601 3295 8601 3302 8559 3280 8559
TIME...MOT...LOC 1831Z 263DEG 65KT 3288 8595

56
Special weather statement, Mar 3, 12:56 PM CST, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1256 PM CST THU MAR 3 2016

ALZ033-039-040-031930-
PERRY AL-MARENGO AL-DALLAS AL-
1256 PM CST THU MAR 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PERRY...WEST CENTRAL
DALLAS AND NORTHEASTERN MARENGO COUNTIES UNTIL 130 PM CST...

AT 1256 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER CHICKASAW STATE PARK...OR NEAR LINDEN...MOVING EAST AT 55 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LINDEN...UNIONTOWN...ORRVILLE...FAUNSDALE...DAYTON...BOGUE CHITTO...
PIN HOOK...CHICKASAW STATE PARK...MARION JUNCTION...VAIDEN...
PROVIDENCE...VAIDEN FIELD AIRPORT...PERRY COUNTY CORRECTIONAL
CENTER...OLD SPRING HILL AND HAMBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3249 8773 3248 8772 3248 8752 3252 8752
      3257 8724 3230 8720 3228 8788 3246 8790
TIME...MOT...LOC 1856Z 263DEG 48KT 3238 8780

56
Special weather statement, Mar 3, 2:27 PM CST, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
227 PM CST THU MAR 3 2016

ALZ042-032100-
LOWNDES AL-
227 PM CST THU MAR 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LOWNDES COUNTY UNTIL 300
PM CST...

AT 227 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GORDONVILLE...OR 8 MILES WEST OF MOSSES...MOVING EAST AT 65 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOSSES...HAYNEVILLE...WHITE HALL...GORDONVILLE...LOWNDESBORO...
BEECHWOOD...MANACK...LETOHATCHEE...COLLIRENE AND FOSTORIA.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 151 AND 158.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3222 8691 3223 8681 3224 8681 3224 8683
      3227 8686 3228 8683 3234 8649 3233 8647
      3231 8649 3228 8648 3227 8645 3224 8641
      3211 8641 3208 8691
TIME...MOT...LOC 2027Z 261DEG 56KT 3219 8682

56
Special weather statement, Mar 3, 2:49 PM CST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
249 PM CST THU MAR 3 2016

ALZ038-047-032115-
CHAMBERS AL-LEE AL-
249 PM CST THU MAR 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LEE AND SOUTHERN
CHAMBERS COUNTIES UNTIL 315 PM CST...

AT 249 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WAVERLY...OR 7 MILES SOUTHEAST OF CAMP HILL...MOVING EAST AT 55 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AUBURN...OPELIKA...VALLEY...LANETT...WAVERLY...CUSSETA...WEST
CHAMBERS...BEANS MILL...RIVER VIEW...BEULAH...HUGULEY...FAIRFAX...
CHAMBERS COUNTY LAKE...OAK BOWERY...STURKIE...MOUNT JEFFERSON...I 85
WELCOME CENTER AT LANETT AND LANETT MUNICIPAL AIRPORT.

THIS INCLUDES INTERSTATE 85 BETWEEN MILE MARKERS 64 AND 79.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3263 8561 3271 8562 3272 8561 3273 8561
      3273 8559 3282 8559 3290 8519 3286 8518
      3286 8516 3285 8515 3283 8517 3281 8517
      3278 8512 3276 8514 3274 8511 3270 8512
      3266 8509
TIME...MOT...LOC 2049Z 261DEG 49KT 3274 8554

56

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 11:32 AM CSTSpecial Weather StatementBMXCoosa28 min
Mar 3, 11:59 AM CSTSpecial Weather StatementBMXTallapoosa31 min
Mar 3, 12:28 PM CSTSpecial Weather StatementBMXChambers32 min
Mar 3, 12:31 PM CSTSpecial Weather StatementBMXTallapoosa29 min
Mar 3, 12:56 PM CSTSpecial Weather StatementBMXMarengo34 min
Mar 3, 2:27 PM CSTSpecial Weather StatementBMXLowndes33 min
Mar 3, 2:49 PM CSTSpecial Weather StatementBMXChambers26 min
Mar 3, 5:45 PM CSTSpecial Weather StatementBMXBarbour45 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.